Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

Irregular periods, heavy bleeding. on modus medication. no periods since three weeks of using medicine. ultrasound of uterus, pelvis normal. Causes ?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9738 Questions
Question
I am a 26 years old female. i had irregular periods and heavy bleeding during the periods. The doctor suggested Modus 10 mg for 3 months. He suggested that after 20 days i should stop the tab and have periods withing 3-4 days, and once the mensuration finishes i can start next cycle. It has been 3 weeks since i finished first 20 tablets of Modus 10 mg ans i have no mensuration so far. My ultrasound reports of uterus and pelvis are completely fine. I am 164 cm in height and 72 kgs in weight. please help
Posted Tue, 8 May 2012 in Menstruation and Miscarriage
 
 
Answered by Dr. Praveen Tayal 16 minutes later
Hello,

Thanks for posting your query.

If you are not having any periods even 20 days after finishing a Modus 10mg therapy for 20 days, then the following causes need to be ruled out :-

1. Pregnancy - urine test or blood Hcg levels will help in diagnosing this.
2.Thyroid hormone deficiency- A simple blood test will help in excluding hypothyroidism. Since you have already excluded this cause, getting a repeat blood levels of TSH after one week will help in reconfirmation.
3. Side effect of the medicine Modus 10 you have taken. This medicine itself causes a delay in periods sometimes.
4. Severe anemia- Get your hemoglobin levels checked.

You need a thorough evaluation by a Gynecologist as there are various causes for this delay in periods and they can be ruled out only after a Physical Examination and detailed investigations. Once the cause is confirmed, you will be treated accordingly.

I hope this answers your query effectively.

In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.

Wishing you good health.
Regards.
Above answer was peer-reviewed by
 
Follow-up: Irregular periods, heavy bleeding. on modus medication. no periods since three weeks of using medicine. ultrasound of uterus, pelvis normal. Causes ? 1 hour later
thanks for your response Dr.Tayal. Out of the causes that you mentioned i can confirm that i am 1. not pregnant 2. thyroid levels are normal (reports taken only one month ago) and there are no such symptoms as well.
I had some blood loss in past few months and my Hb is approximately 8 units.
Also since the gynecologist that suggested me this medicine suggested a 3 month course, So is it a good idea to start taking Modus tab again wihout getting my periods or should i wait for the periods to happen and then start the next cycle. can you suggest some other medicine that i can begin to have my periods or regulate them?
Follow-up: Irregular periods, heavy bleeding. on modus medication. no periods since three weeks of using medicine. ultrasound of uterus, pelvis normal. Causes ? 7 hours later
thanks for your response Dr.Tayal. Out of the causes that you mentioned i can confirm that i am 1. not pregnant 2. thyroid levels are normal (reports taken only one month ago) and there are no such symptoms as well.
I had some blood loss in past few months and my Hb is approximately 8 units.
Also since the gynecologist that suggested me this medicine suggested a 3 month course, So is it a good idea to start taking Modus tab again wihout getting my periods or should i wait for the periods to happen and then start the next cycle. can you suggest some other medicine that i can begin to have my periods or regulate them?
 
 
Answered by Dr. Praveen Tayal 11 hours later
Hello,

Thanks for writing again.

A hemoglobin of 8 gm% is definitely low and needs regular iron supplements for at least three months orally.

If you are very sure that you are not pregnant then you can start with combined oral pills to regulate your cycles after consulting your gynecologist.

Hope my answer is helpful.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor